Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Allergic to IV antibiotics...?

(9 Posts)
YokoUhOh Tue 30-Aug-16 14:41:33

Had a second intravenous dose of antibiotics at the hospital this morning (went to A&E early Monday morning as mastitis had worsened and I was shivering etc.).

Since then, I've had tingling in various parts of my body (arms, legs, scalp) and a really anxious feeling that I can't shake off.

Is this an allergic reaction? Should I ask for a different antibiotic when I go for my next dose tomorrow?

YokoUhOh Tue 30-Aug-16 14:42:57

I should point out I don't know which AB it is, but that I was asked if I'd ever had an allergic reaction to them before.

YokoUhOh Tue 30-Aug-16 15:36:54

Anyone?

MrsKCastle Tue 30-Aug-16 15:43:48

Have you tried calling 111? Worth getting advice I should think.

LittleCandle Tue 30-Aug-16 15:44:31

It isn't a full blown allergy at this stage, but I would indeed mention it, as a second dose might well push you into a severe allergic reaction. They many change it, but I suspect that they will monitor your closely, to check how you are doing as it goes in. As it is an IV antibiotic (Gentomycin perhaps?) it will be much stronger than anything you get orally. Gentomycin is notorious for its side effects.

YokoUhOh Tue 30-Aug-16 15:50:24

MrsK I'm going back to the assessment unit tomorrow first thing - it doesn't feel like it's getting worse currently.

little I might ask them not to administer it! I feel really quite ropey. I'll definitely mention the weird symptoms. Any idea how to get rid of them or when they might wear off? I'm drinking lots of water at the moment.

Thank you both flowers

LittleCandle Tue 30-Aug-16 15:53:28

Lots of water is good, try and have a sleep and make sure that you aren't alone. The shivery feeling is most probably just the fever from the mastitis. Anxiety is not an uncommon side effect of AB.

YokoUhOh Tue 30-Aug-16 16:08:38

Thanks little, feel like I'm going insane (usually the laid back type!).

YokoUhOh Wed 31-Aug-16 10:28:08

Update: Doctor didnt give me more IV ABs and sent me home with oral ABs. He's put a note on file to avoid the penicillin family as I'm possibly allergic. Thanks for advice flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now